Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2006, 7:14 PM EDT for 4 counties in Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 7:14 PM EDT (23:14 UTC)
- Expired
- May 25, 2006, 7:49 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 252314 SVRIND INC013-081-105-109-260000- /O.NEW.KIND.SV.W.0191.060525T2314Z-060526T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 714 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA SOUTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 800 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF MORGANTOWN...OR ABOUT 10 MILES NORTH OF BLOOMINGTON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORGANTOWN AROUND 730 PM EDT... PRINCES LAKES AROUND 740 PM EDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3938 8658 3918 8659 3921 8618 3945 8599 $$ JEH
2 follow-up statements
000
WWUS53 KIND 252334
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EDT THU MAY 25 2006
INC109-252343-
/O.CAN.KIND.SV.W.0191.000000T0000Z-060526T0000Z/
MORGAN-
733 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED...
LAT...LON 3933 8656 3918 8659 3921 8618 3945 8599
3934 8630
$$
INC013-081-105-260000-
/O.CON.KIND.SV.W.0191.000000T0000Z-060526T0000Z/
BROWN-JOHNSON-MONROE-
733 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL AND NORTHEASTERN MONROE...NORTHERN BROWN
AND SOUTHERN JOHNSON COUNTIES...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 24 MILES WEST OF PRINCES LAKES...OR JUST
NORTHWEST OF BLOOMINGTON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCES LAKES AROUND 755 PM EDT...
LAT...LON 3933 8656 3918 8659 3921 8618 3945 8599
3934 8630
$$
JEH000
WWUS53 KIND 252349
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT THU MAY 25 2006
INC013-081-105-252359-
/O.CAN.KIND.SV.W.0191.000000T0000Z-060526T0000Z/
BROWN-JOHNSON-MONROE-
749 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE...NORTHERN
BROWN AND SOUTHERN JOHNSON COUNTIES IS CANCELLED...
THE STRONGEST PART OF THE THUNDERSTORMS HAVE MOVED INTO NORTHWEST
BARTHOLOMEW COUNTY AND IT HAS WEAKEND SLIGHTLY SINCE 730 PM EDT.
LAT...LON 3933 8656 3918 8659 3921 8618 3945 8599
3934 8630
$$
JEHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:35 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 25, 1:35 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT THU MAY 25 2006 .AVIATION...18Z -18Z TAFS FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN THE SHORT TERM. BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO EACH SITE ANYWHERE FROM 20Z TO 00Z. SOME SHOWERS ALREADY SHOWING UP ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES. HAVE INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS GRADIENT REMAINS TIGHT. AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE THRU THE TAF PD. WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND CONTINUED THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN UPR LOW ACRS ERN WI. MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN. MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...KOCH
Hazardous weather outlook, May 25, 4:09 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EDT THU MAY 25 2006 INZ021-028>031-035>049-051>057-060>065-067>072-262015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 309 PM CDT THU MAY 25 2006 /409 PM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS CENTRAL INDIANA THROUGH THE EVENING. ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL OCCUR THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 25, 6:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL PARKER CITY 40.19N 85.20W
05/25/2006 M0.75 INCH RANDOLPH IN TRAINED SPOTTER
&&
SMITHLocal storm report, May 25, 6:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG W ANDERSON 40.09N 85.69W
05/25/2006 MADISON IN COUNTY OFFICIAL
14 INCH DIAMETER LIVE TREE DOWN ACROSS ROAD
&&
PGRAYLocal storm report, May 25, 6:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG ELWOOD 40.28N 85.84W
05/25/2006 MADISON IN AMATEUR RADIO
SEVERAL 3-4 FOOT DIAMETER HEALTHY TREES UPROOTED
&&
OGRENLocal storm report, May 25, 6:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL WINCHESTER 40.17N 84.98W
05/25/2006 M0.75 INCH RANDOLPH IN AMATEUR RADIO
&&
OGRENLocal storm report, May 25, 7:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 10 SW LAFAYETTE 40.31N 87.00W
05/25/2006 TIPPECANOE IN EMERGENCY MNGR
NUMEROUS LARGE TREE LIMBS DOWN AROUND ODELL
0425 PM TSTM WND DMG 11 SE LAFAYETTE 40.30N 86.72W
05/25/2006 TIPPECANOE IN EMERGENCY MNGR
SEVERAL LARGE TREE LIMBS DOWN...WINDOWS BROKEN AND SIDING
BLOWN OFF A HOME AROUND STOCKWELL
0645 PM HAIL FARMLAND 40.19N 85.13W
05/25/2006 M0.75 INCH RANDOLPH IN TRAINED SPOTTER
&&
OGRENLocal storm report, May 25, 7:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 3 SW PARAGON 39.36N 86.60W
05/25/2006 M1.00 INCH MORGAN IN AMATEUR RADIO
ALONG THE MORGAN/MONROE COUNTY LINE
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 41 min |
| May 24, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 52 min |
| May 24, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 27 min |
| May 24, 8:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene | 48 min |
| May 24, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| May 24, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 33 min |
| May 25, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 44 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 47 min |
| May 25, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 42 min |
| May 25, 3:27 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 48 min |
| May 25, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Henry | 47 min |
| May 25, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 39 min |
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 48 min |
| May 25, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 16 min |
| May 25, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 41 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Rush | 42 min |
| May 25, 4:06 PM EDT | Tornado Warning | IND | Daviess, Knox | 39 min |
| May 25, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 38 min |
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen | 49 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 51 min |
| May 25, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 23 min |
| May 25, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 34 min |
| May 25, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Tipton | 46 min |
| May 25, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 30 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 21 min |
| May 25, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 27 min |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Shelby | 39 min |
| May 25, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion, Putnam and 1 more | 55 min |
| May 25, 5:37 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 38 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 25, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 17 min |
| May 25, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 17 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 34 min |
| May 25, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.